MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1016/j.sapharm.2015.05.012

Медицинская библиотека · Research in social & administrative pharmacy : RSAP · 2015

Corticosteroid-induced psychiatric disturbances: It is time for pharmacists to take notice.

Kusljic Snezana, Manias Elizabeth, Gogos Andrea

СтатьяПеревод пока не подготовлен

Аннотация

Corticosteroids are widely used to relieve signs and symptoms arising from many diseases, including common inflammatory and autoimmune disorders affecting a number of organ systems. However, corticosteroids also induce significant adverse effects; in particular, a range of severe psychiatric adverse effects may occur including delirium, depression, mania, psychosis and cognitive/memory impairment. These adverse effects occur in up to 60% of patients taking corticosteroids and recent studies show an increased rate of psychopathologies in this population. Long-term adverse effects on mood and behavior are severely debilitating, thereby influencing the quality of life, employment and health status of individuals taking corticosteroids. Strategies used to manage corticosteroid-induced psychiatric disturbances through psychotropic drugs vary significantly. This commentary summarizes existing literature on mechanisms underlying corticosteroid-induced psychiatric adverse effects and evidence associated with using psychotropic drugs to manage these effects. Despite its importance, there is an absolute dearth in the literature examining pharmacists' understanding and perceptions of psychiatric adverse effects of corticosteroids. Educational programs need to be implemented so that pharmacists can counsel patients about how to recognize corticosteroid-induced psychiatric disturbances. Physicians do not consistently alert patients to watch for behavioral changes, and patients may feel that mood changes they experience fall within the category of 'normal behavior,' and thus are less likely to report them. Given that patients taking corticosteroids usually have complex medical histories, discussions of adverse effects with pharmacists are vital to improve health outcomes in this population.

Для цитирования: Kusljic Snezana, Manias Elizabeth, Gogos Andrea. Corticosteroid-induced psychiatric disturbances: It is time for pharmacists to take notice.. Research in social & administrative pharmacy : RSAP. 2015. DOI: 10.1016/j.sapharm.2015.05.012.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.